Dysport

I had dysport injected in my forehead 8 days ago. Although, my forehead looks really smooth….I literally cannot move it or raise my eyebrows. Therefore, my eyelids feel and look really heavy. Also, my forehead feels really tight and numb. Is this normal? Will it be like that for 3-6 months? (I don’t think I can stand it that many months). If so, is there anything to do to remove the dysport. Thanks.

Doctor Answers (11)

Dysport starts to wear off in a few months.

+2

Dysport and botox both can cause heaviness in the eyebrows and varying degrees of forehead movements.  Next time have the doc inject smaller amts of the dysport so as to allow more movement for your forehead.  Don't worry , usually in a few weeks that effect improves some.  Sincerely,

David Hansen,MD


Beverly Hills Dermatologic Surgeon
5.0 out of 5 stars 24 reviews

When Dysport wears off

+1

 

 

This sometimes happens when too much Dysport or Botox Cosmetic is injected into the forehead.  I prefer to inject conservatively and do a touch up 2 weeks later (if needed) to avoid a droopy and heavy feeling in the forehead and brows.  Unfortunately there is no quick fix to this problem.  The heaviness and drooping should dissipate when the Dysport wears off, which is usually within 3-4 months.  I also suggest contacting your physician to let him/her know about your concerns so that you get the correct dosage next time.  I hope this information is useful!

Paul L. Leong, MD, FACS
Pittsburgh Facial Plastic Surgeon
5.0 out of 5 stars 26 reviews

Dysport

+1

It may be that too much was used in the area, resulting in heaviness.  This can be caused by both Dysport and Botox.  This should improve over the next few months.  

Sam Naficy, MD
Seattle Facial Plastic Surgeon
5.0 out of 5 stars 139 reviews

You might also like...

Dysport/Botox - Side Effects

+1

These treatments generally last from about 4-6 months, though sometimes longer.

But the good news is that the undesired effects typically last less long than that, so I would expect you to see some relief in the next few weeks or so...and you should, of course, be in touch with your physician about this.

And, in general, I increasingly prefer to avoid the forehead lines (at least significant treatment) because of exactly what you're describing - the heavy look of the eyebrows.  With appropriate understanding of the muscles of the forehead, it actually makes sense that you'll get that look if too much neurotoxin is used there.  So you need to have a clear discussion with your physician about which effects you want and what you don't want.

I hope that this helps, and good luck,

Dr. E

 

Alan M. Engler, MD, FACS
New York Plastic Surgeon
5.0 out of 5 stars 150 reviews

Don't let your doctor "freeze" your forehead with Dysport or Botox!

+1

Many patients are not sure what they are supposed to ask for, when getting Dysport or its cousin Botox for the first time. And many injectors, even some physicians, overtreat the forehead. It is a common mistake: the patient has deep forehead lines and wants them smooth. The doctor tries to accomodate, and uses TOO MUCH. This leaves a smooth as glass forehead, with heavy, drooping eyebrows that feel like a ton of bricks, and make the patient look angry and tired.

This is wrong. Instead, I recommend first a "Dysport or Botox Browlift" to support the browline, and actually follow with a MILDER treatment to the forehead, since there will be less need to actively lift the brows, causing fewer lines there to begin with. Hard to imagine.... but come see me in my office and I will explain everything before we do your treatment.

Luckily, even the most overdone Dysport eventually does wear off.

Jessica J. Krant, MD, MPH
New York Dermatologic Surgeon
5.0 out of 5 stars 40 reviews

Heavy eyelids

+1

Sounds like you might have been happier with a lower dose or with your dysport injected a little higher up.  I like to have a little movement even if it means a few minor creases with motion.  Although I have not seen this published, I have noticed that dysport sometimes  takes a small dip in effect early on, leaving the majority of its effect to last for months. This would do well for you. 

Jo Herzog, MD
Birmingham Dermatologist
5.0 out of 5 stars 12 reviews

Dysport~ Shiny Dome

+1

Unfortunately with either Dysport or Botox, injecting too much into the forehead can cause that shininess and stiffness that you're talking about.  That stiffness can cause the feeling of heaviness and can often flatten the brows (remove most people's natural arch) as well.   Neither product should effect sensory function of the nerves but again the lack of movement and stiffness can cause feelings of numbness.  For many people it can resolve in a few weeks (3-4) but for some it may not resolve for closer to the length of action of the Dysport (closer to 3 months).  Less product in the forehead can often be the best approach to allow some movement and brow raising (which patients prefer for a more natural result) and then adding small bits to fine tune and achieve less movement.  Once the Dysport or Botox are injected there is unfortunately no way to remove it, but thankfully the results are temporary.

Dr. Grant Stevens     

Grant Stevens, MD
Los Angeles Plastic Surgeon
4.5 out of 5 stars 67 reviews

Dysport

+1

Dysport is similar to Botox and in fact I kind of think of them as Coke vs. Pepsi.    Overtreating the forehead with either product can make the eyebrows or lids feel heavy and unfortunately you have to allow 4 months for this to get better on its own.

Steven Wallach, MD
Manhattan Plastic Surgeon
4.5 out of 5 stars 17 reviews

Dysport is another company's botulinum A toxin.

+1

Brow heaviness and forehead immobility can occur with either Botox or Dysport, both of which are brand names of botulinum toxin A made by two different companies. The toxin in each is identical; the additional proteins and exact composition or each product is (minimally) different. Each toxin works the same way--as a neurotransmitter blocker that paralyzes the muscles into which it is injected. Onset (several days usually) and duration of effectiveness (2-6 months, 4 months average) can vary with each product, but more with each patient, and even more with each injector!

If you wanted all of your forehead lines or wrinikles "gone" then that is what you got--unfortunately the "frozen," heavy feeling is the lack of muscle tone that allows your forehead to animate normally. Neither Botox nor Dysport cause numbness, which can be confirmed by stroking your forehead skin. Lack of any forehead movement may "feel weird," but describing that feeling as numb is perhaps inaccurate.

There is nothing to inject or take that will reverse the effects of botulinum toxin, but your body will make new receptors and the adverse feelings should diminish gradually over time, and be gone entirely in several months.

BTW, Dysport is NOT "another Botox." Since Botox Cosmetic brand of botulinum toxin came into the marketplace first, it achieved "name branding" similar to the first photocopiers: you "Xeroxed" something; or soda pop in the south: you aske for a "Coke" and are then asked "What kind?" Both products work well and the differences are less than the other factors noted above.

Richard H. Tholen, MD, FACS
Minneapolis Plastic Surgeon
5.0 out of 5 stars 123 reviews

Feelings after dysport

+1

It sounds as if you had neurotoxin injected into your forehead and the feeling of heaviness and the flat appearance is likely from the paralysis of the injected muscles. You may have had too much injected and discussion of your concerns with your injecting physician would be wise. The good news is that all such effects if due to the neurotoxin will wear off in 3-4months.

Purvisha Patel, MD
Germantown Dermatologist
5.0 out of 5 stars 4 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.